1st day taking it and ended up in ER with severe nausea heart racing blown pupils pouring sweat weak shaky heavy limbs day 4 in now and 2 more attacks but not as bad thought it was supposed to help?
Escitalopram - Worse panic attack since on lexapro?
- 24 Mar 2015 by Scared38
- 13 April 2015
Unfortunately it is not unusual for the anxiety to increase before it gets better with this type med. These side effects generally subside in the first couple of weeks. If you aren't feeling better soon, don't be afraid to contact the doctor, but give the med time to work.
I can certainly relate to what happened to you ! I also ended up in the ER with a severe panic attack ... after trying to taper off the Lexapro and then going back on at 5 milligrams ... from there I had many of the same scary issues ... rapid heart beat (which I was sent to a cardiologist for), over 2 months of nausea and shaking & jitters and milder panic episodes ... I immediately again started tapering off as I did not know if all this was from the tapering off or the going back on ... I thought the nausea would never stop ! I am finally down to 2.5 Milligrams and only have the jitters and occasionally feel like I might start a panic attack ... but doing pretty good! I am ready to start my next phase of the taper tomorrow and a little nervous about it . I hope it helps you to know that these side effects happen to others ... personally I just want off this medication ... I have tried for over 13 years to stop the antidepressants which I was put on for anxiety ... I have never been able to make it through the tapering ! To me your reaction seems to be very severe I would talk to your doctor asap ... It has been my experience that my doctor does not really understand the side effects off these medication ... I will say I did fine on Lexapro for 2 years and did not have any issues when I first started but I had switched from Celexa to Lexapro ( due to a tremor ). I have always wanted off the medications because of weight gain , tremor , and sexual side effects. I hope you start doing better soon or find a different medication that will work for you ! Good luck and hope it helps to know you are not alone ... I found great relief to read that others had the same experience ... as at times I thought I was loosing mind from all those scary issues. Good luck and keep posting ... it helps others!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Sep 2011 • 3 answers
Updated 28 Nov 2013 • 3 answers
Updated 19 Apr 2015 • 2 answers
Updated 20 Aug 2017 • 3 answers
Updated 31 Aug 2018 • 1 answer